• Users Online: 15
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Contacts Login 
CASE REPORT
Year : 2015  |  Volume : 7  |  Issue : 5  |  Page : 180-183

Colchicine poisoning: A case of deliberate self poisoning, late presentation and fatal outcome


1 Department of Medicine, Faculty of Medicine, University of Zawia, Libya
2 Medical Department, Zawia Teaching Hospital, Zawia, Libya
3 Intensive Care Unit, Zawia Teaching Hospital, Zawia, Libya

Correspondence Address:
Elham A Draa
Department of Medicine, Faculty of Medicine, University of Zawia
Libya
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1947-489X.210285

Rights and Permissions

Colchicine poisoning is relatively uncommon, but potentially life threatening event due to the high toxicity of the drug and ability to precipitate severe multi-organ failure in overdose. Colchicine is used primarily in the treatment of acute attacks of gout and inflammatory diseases. We report a the first case of a 18 -year-old Libyan female who presented to the emergency department approximately 20-28 hours after ingesting 30 mg of colchicine in a suicide attempt. In spite of gastric lavage, use of activated charcoal and supportive measures, multi-organ system failure developed over the following two days, and patient died on the third day after admission. Salient toxicological and clinical aspects of colchicine poisoning are discussed.


[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed471    
    Printed40    
    Emailed0    
    PDF Downloaded58    
    Comments [Add]    

Recommend this journal